MAUDE Adverse Event Report: LEICA MICROSYSTEMS (SCHWEIZ) AG M822 F40; SURGICAL MICROSCOPE

LEICA MICROSYSTEMS (SCHWEIZ) AG M822 F40; SURGICAL MICROSCOPE
Model Number 10448142
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
Leica microsystems (schweiz) ag received a complaint from greece stating that a nurse suffered an electric shock while transporting an m822 f40 from the storage room to the operating room.No injuries occurred.She described her arm as feeling numb for a few seconds.No medical intervention was required.There was no patient involvement.
 
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow-up will be submitted should additional information become available following investigation.
 
Additional Manufacturer Narrative
This is a final report.An on-site investigation was performed by the field service engineer.Initial assessment indicates possible power or grounding faults that require further investigation.A wiring fault is suspected in the ottoflex lamp.In heavily used devices, the power cables to the bulb can break, causing intermittent shorts and light failure.The possibility of a defective lamp changer, which could intermittently disrupt the power to the bulb, was raised.A remote diagnostic session was coordinated with the global service support team.Diagnostic tools included a multimeter and electrical safety tester.The safety test results did not conclusively identify a fault.No parts were replaced; it was assumed that a bare cable had been re-insulated rather than exchanged.The internal cause was documented as "blank sheared cable", indicating a damaged or exposed wire that may have caused the shock.The affected device is over four years old and heavily used.Possible wear of the cable insulation, resulting in exposed wire potential, may have caused the electric shock.A review of the dhr and hipot test report for this device revealed that the device passed the hipot test, including the leakage current test before it was released for shipment.A review of the manufacturing and service records did not reveal any explanation for the incident.A review of the complaint statistics did not show similar or identical cases.The reported malfunction is considered an isolated event and does not indicate a design or manufacturing issue.It was reported that the above-mentioned cable was re-insulated.After re-insulation, the device was tested in accordance with released service procedures.The device works as expected, and the most likely root cause of the incident has been corrected.Additional information: in the initial report, the contact name of the initial reporter was unknown; see section e.1.By the time this final report was submitted, we had not received the name of the contact person, despite repeated requests.Therefore, we are unable to provide the missing information.

Brand Name
M822 F40
Common Device Name
SURGICAL MICROSCOPE
Manufacturer (Section D)
LEICA MICROSYSTEMS (SCHWEIZ) AG
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ  9435
Manufacturer (Section G)
LEICA INSTRUMENTS (SINGAPORE) PTE LTD
12 teban gardens crescent
singapore, 60892 4
SN   608924
Manufacturer Contact
manuel pfundstein
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ   9435
MDR Report Key22541735
Report Number3003974370-2025-00007
Device Sequence Number17899690
Product Code FSO
UDI-Device Identifier07630003526233
UDI-Public(01)07630003526233(11)210507
Combination Product (Y/N)N
Initial Reporter CountryGR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10448142
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown